Tennessee, 2010Hail and Damaging Winds in Tennessee, April 7, 2010
April 7, 2010 · NWS OHX · 3 events in 3 counties and zones
A few severe thunderstorms affected Middle Tennessee ahead of a strong cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms affected Middle Tennessee ahead of a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 7, 6:06 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 7, 6:06 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT WED APR 7 2010
.UPDATE...FOR 00Z TAFS
&&
.AVIATION...
BROKEN LINE OF STG-SVR STORMS MOVG E OF MS RVR NEXT HOUR OR SO.
DRIER AIR NOTED ACR MID TN...BUT DEEP LAYER LIFT IN LOCAL WRF_ARW
COULD SUSTAIN LINE THROUGH THE EVENING.
MVFR CIGS/VIS WITH THUNDER 04-07Z KBNA. STARTED MVFR CONDITIONS
WITH THUNDER KCSV 09Z.
&&
.PREV DISCUSSION... /ISSUED 215 PM CDT WED APR 7 2010/
DISCUSSION...BROKEN CLOUDS HAVE COVERED THE MID STATE MOST OF THE
DAY, KEEPING TEMPERATURES A DEGREE OR TWO BELOW FORECAST VALUES.
DEW POINTS ARE MOSTLY IN THE 50'S AT THIS POINT, WITH THE SURFACE
FRONT STILL WELL TO THE WEST OF THE MISSISSIPPI RIVER. LINE OF
SHOWERS NOW ENTERING MIDDLE TENNESSEE WILL LIKELY REMAIN WEST OF
THE NASHVILLE AREA BEFORE FIZZLING, AS IT IS MOVING INTO SLIGHTLY
DRIER AIR.
SPC CONTINUES TO PLACE ROUGHLY THE WESTERN HALF OF MIDDLE
TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER TONIGHT. GFS
CONTINUES TO SHOW FRONTAL PASSAGE IN MIDDLE TENNESSEE MAINLY
BETWEEN 06Z AND 12Z. BELIEVE WE WILL SEE A SQUALL LINE ENTER THE
MID STATE DURING THE LATE EVENING WITH THE FRONT, BUT STORMS WILL
LIKELY WEAKEN AS THE FRONT CONTINUES TO MOVE EASTWARD INTO THE
EARLY MORNING HOURS. SO WILL MENTION THE POSSIBILITY OF SEVERE
WEATHER IN THE PUBLIC FORECAST IN AREAS WEST OF NASHVILLE.
LOOK FOR LINGERING SHOWERS TOMORROW ACROSS MUCH OF MIDDLE
TENNESSEE AS ADDITIONAL LOW-LEVEL MOISTURE WRAPS IN BEHIND THE
COLD FRONT. SIGNIFICANT COLD AIR ADVECTION FOLLOWING FRONTAL
PASSAGE WILL TRANSLATE TO MUCH LOWER TEMPERATURES TOMORROW THROUGH
FRIDAY NIGHT, WITH READINGS IN THE 30'S MANY AREAS BOTH TOMORROW
NIGHT AND FRIDAY NIGHT BEFORE THE NEXT SURFACE RIDGE MOVES EAST
OF THE MID STATE ON SATURDAY.
AFTERWARDS, LOOK FOR DRY WEATHER AT LEAST THROUGH WEDNESDAY, WITH
SEASONAL TEMPERATURES AND MOSTLY CLEAR SKIES THROUGHOUT THE
PERIOD.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04
Hazardous weather outlook, Apr 7, 2:32 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT WED APR 7 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
332 PM CDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE TONIGHT,
BRINGING WIDESPREAD THUNDERSTORMS TO THE AREA. SOME OF THESE
STORMS MAY BECOME SEVERE, MAINLY IN AREAS WEST OF NASHVILLE,
DURING THE LATE EVENING THROUGH EARLY MORNING. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WIND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
ROSE
Thunderstorm Wind, Humphreys
- When
- April 7, 9:10 PM CST to 9:12 PM CST
- Where
- Humphreys County, 0.56 mi E of New Johnsonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.020, -87.960
A trained spotter estimated that winds gusted to nearly 60 mph in a thunderstorm.
Hail, Dickson
- When
- April 7, 10:40 PM CST
- Where
- Dickson County, 1.67 mi W of Daniel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -87.250
Hail approximately 1 inch in diameter fell along Highway 49.
Thunderstorm Wind, Davidson
- When
- April 7, 11:30 PM CST to 11:35 PM CST
- Where
- Davidson County, Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.170, -86.780
Two trees were reported downed and blocking roads in the Nashville area. One was at the intersection of Massman Drive and Patricia Drive. The other one was at the intersection of Porter Road and Wendell Avenue in Hermitage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Wisconsin, April 7 to 8, 20102 deaths · 8 injured · 3 events
- Hail and Lightning Strike in Louisiana, April 7, 2010$250,000 · 0.75 in hail · 2 events
- Damaging Winds in Ohio, April 7, 2010$130,000 · 60 kt wind · 3 events
- Wildfire in North Carolina, April 7, 2010$100,000 · 1 event
- Damaging Wind and Heavy Rain in Indiana, April 7, 2010$50,000 · 62 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, April 7, 2010$35,000 · 1 in hail · 9 events
- Damaging Winds in Ohio, April 7, 2010$40,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 7, 2010$25,000 · 63 kt wind · 7 events
- Damaging Wind in Indiana, April 7, 2010$25,000 · 52 kt wind · 1 event
- Wildfire in New Jersey, April 7 to 8, 20102 injured · 2 events
- Hail and Damaging Wind in Missouri, April 7, 2010$20,000 · 61 kt wind · 3 events
- Lightning Strike in Ohio, April 7, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231549, 231550, 231551.